Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What is the cause and treatment for obstructive airway disease with LRTI?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
My mother is ill and has been nauseous on and off for some time now 3 months. She has always been weak with her lungs. Always a cough and has been on inhalers and antibiotics to clear her chest infections over the years, and has had pneumonia. She was advised that she has pneumonia again. I am not sure if the Doctor know what is wrong with my mother's lungs. A Dr. has recently prescribed 1500 mg antibioticss 3x a day for 10 days. She has lost weight, is weak and tired . Is slowly starting to eat a little bit such as chicken soup, salad. Xrays were done within 3 months apart. This time the xray of lung showed coloring. Is this treatment helpful? She previously for two week prior had other antibiotics and her lung condition did not improve, rather, deteriorated, got a rash on her upper body in sections from waist upwards and was nauseous. The doctor put her oncortisone to get rid of her rash and prescribed 500 mg X 3 per day. Any thought, advice? At first we thought her gall bladder liver but doctors says lungs are the issue. For past half year my mother , when she speaks she has to cough and thereafter is able to continue to speak. She has never smoked.
Posted Fri, 28 Mar 2014 in Lung and Chest disorders
 
 
Answered by Dr. Gyanshankar Mishra 3 hours later
Brief Answer: Obstructive airway disease with LRTI. Detailed Answer: Hi, Thanks for posting the query on HCM. After going through the query, I would like to comment the following: 1. Your mother seems to be currently suffering from obstructive airway disease with secondary infection. 2. She needs to get clinically evaluated in detail by a Pulmonologist. 3. Investigations required are repeat chest Xray, Sputum examination, cbc, peripheral smear, serum IgE levels and pulmonary function tests. A complete allergy test profile will be of help in identifying known triggers. 4. Management would require antibiotics, inhalers and steroids if required. 5. After control of infection, flu and pneumococcal vaccine should be planned. I hope I have answered your query. I will be glad to answer follow up queries if any. Please accept my answer if you have no follow up queries. Regards Dr. Gyanshankar Mishra MBBS MD DNB Consultant Pulmonologist
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for obstructive airway disease with LRTI? 8 hours later
What would be the cause of my mother's nauseousness? and what does LRTI in "Obstructive airway disease with LRTI" mean
 
 
Answered by Dr. Gyanshankar Mishra 3 hours later
Brief Answer: Lower Respiratory Tract Infection: LRTI Detailed Answer: Hi, Thanks for the follow up. 1. Nausea could be due to : a. associated GERD (Gastro esophageal reflux disease) / Gastritis, b. Side effect for medications like antibiotics. 2. LRTI includes bronchitis, pneumonia etc. Its treatment includes a minimum of 2 weeks of antibiotic course. I hope I have answered your query. I will be glad to answer follow up queries if any. Please accept my answer if you have no follow up queries. Regards Dr. Gyanshankar Mishra MBBS MD DNB Consultant Pulmonologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor